MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "drill stuck in sleeve".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "drill stuck in sleeve".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device was found to be fully functional and conforming to specifications.The device inspection revealed the following: for the alleged event only drill sleeve was returned for evaluation.The sleeve appears to be in good condition overall.It only shows signs of normal usage evident by presence of scratches and minor dents.Threads at the distal ends were in good shape.A pre-surgical functional test was performed by assembling a sample drill with the returned sleeve.The drill could be inserted into the sleeve with very little resistance.No blockage was observed within the sleeve.Hence the alleged issue could not be reproduced and hence not confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation and the available information the alleged issue could not be confirmed as the received drill sleeve didn¿t show any signs of deficiency.The associated drill which allegedly got stuck with the sleeve was not returned for evaluation.The cause of the issue is most likely due to user related factors, but an exact root cause cannot be determined.If any further information is provided, the complaint report will be updated.

Brand Name
DRILL SLEEVE, LOCKING Ø3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15508002
Report Number0008031020-2022-00494
Device Sequence Number14745226
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK07F7EA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown